See Alike in...

Alike App

Browser

Cece7

592d

Does anyone else feel this form of shame whenever they need to have their antidepressant dosage raised? I don’t know why this happens to me because I don’t think there is shame in taking antidepressants and yet when I’m the one having a dose go higher I feel like I’m just crazy because I need so much to function normally.

Top reply
    • PoopityScoop

      592d

      @Cece7 I’m so sorry…. I can’t even imagine having to go thru that… I know not everybody needs validation/sympathization but I want u to know that this is how I support others and don’t mean to hurt at all

    • PoopityScoop

      592d

      I haven’t gone thru that yet… but thats sounds so hard to go thru… like the fact that you need antidepressants already means that you should be supported and loved even if you need it to function…

      • PoopityScoop

        592d

        @PoopityScoop I’m so sorry that you have to go thru that shame

    • E_belli

      592d

      I getchu. I just had a dose increase too and I feel (very mild) embarrassment going to pick up my script bc the pharmacy has known me for like 15 years/same pharmacist/everyone knows my name (sadly) and I always feel like they are judging me when logically I know they are not, they're not even thinking twice about it/me. But like you, I don't think there is any shame necessary, doses are bound to change sometimes. But it's that nagging anxiety that always chimes in.

      • PoopityScoop

        592d

        @E_belli I’m so sorry that you feel like they’re always judging you… you really don’t deserve that

    • Iron

      592d

      Yeah, I typically feel pretty self conscious about beeding a dose increase, but I know long term it's for the best. I just try to keep in mind that the goal is health and happiness, not strict normality.

    • princessblue

      592d

      As long as they keep working then don't worry. My problem is that I will hit a "max" dosage and can't up the meds so then we start the process of new meds all over again.

      • Cece7

        592d

        @princessblue that’s my worry with Effexor currently. Just went up to 225 mg today and now I worry what if the highest doses won’t be enough. It does help a lot though at 150 so hoping it will be what it takes to just make life feel a little bit more normal but still. So scared to start over if there’s issue. this process sucks

        • PoopityScoop

          592d

          @Cece7 I’m so sorry…. I can’t even imagine having to go thru that… I know not everybody needs validation/sympathization but I want u to know that this is how I support others and don’t mean to hurt at all

        • princessblue

          592d

          @Cece7 I feel you. I'm currently trying new ADHD meds and it's not working at all. Hopefully we both can get what we need.

    • Baby_Pineapple

      592d

      I feel that, almost as if I am a lost cause. I have to remind myself that 3.4 million people in the US are on antidepressants and they are not a lost cause so I should not put myself in the hopeless category.

      • Cece7

        592d

        @Baby_Pineapple exactly. Why are we so judgmental to ourselves and not judging others going through the same issues! I struggle with that

        • PoopityScoop

          592d

          @Cece7 yeah… exactly!

    • Cm625

      592d

      Sometimes I do, but I have to tell myself that it makes me functional & try to love myself (I’m learning that now) 💕

      • Cece7

        592d

        @Cm625 that’s a good thought process to have!

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion